Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

A modified finite difference scheme for the Stefan problem


Author: R. E. White
Journal: Math. Comp. 41 (1983), 337-347
MSC: Primary 65M10; Secondary 80A20
DOI: https://doi.org/10.1090/S0025-5718-1983-0717690-4
MathSciNet review: 717690
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we describe an algorithm which can be used to approximate the solution to the enthalpy formulation of the Stefan problem. We allow the thermal properties to have a space and temperature dependence. The algorithm is not explicit in the time variable and, hence, the stability condition on $ \Delta t$ is not too severe. A proof of convergence is given and two numerical examples are presented.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M10, 80A20

Retrieve articles in all journals with MSC: 65M10, 80A20


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1983-0717690-4
Article copyright: © Copyright 1983 American Mathematical Society